Alert archive / Oregon / Red Flag Warnings in 2006
Red Flag Warning 4, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Jul 23, 2006, 2:43 PM PDT for Harney County, Klamath County, Lake County, Oregon. It took effect at Jul 23, 2006, 3:00 PM PDT. It was in force for 10 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 23, 2006, 2:43 PM PDT (21:43 UTC)
- In effect from
- Jul 23, 2006, 3:00 PM PDT
- Expired
- Jul 24, 2006, 1:00 AM PDT
- In force
- 10 hr
- Issued by
- NWS Medford, OR
Counties Harney County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 213 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 4:36 PM PDT | TSTM WND GST 45 | Burns, OR | RIDDLE MOUNTAIN RAWS GUSTED TO 48 MPH IN THE HOUR ENDING AT 455 MDT AS THE TEMPERATURE DROPPED FROM 90 TO 70F AND 0.01 INCH OF RAIN FELL. |
| Jul 23, 6:40 PM PDT | FLASH FLOOD | 5 W Adel, OR | REPORT OF MUDSLIDE CLOSING STATE ROUTE 140 4-6 MILES WEST OF ADEL. REPORT TIME WAS 250 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -665 J/kg
- Mixed-layer LCL
- 2248 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KMFR 232143 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 243 PM PDT SUN JUL 23 2006 ORZ624-625-240545- /O.NEW.KMFR.FW.W.0004.060723T2200Z-060724T0800Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 243 PM PDT SUN JUL 23 2006 ...RED FLAG WARNING IN EFFECT UNTIL 1 AM PDT MONDAY FOR DRY LIGHTNING FOR FIRE WEATHER ZONES 624 AND 625... THE RED FLAG WARNING IS FOR FIRE WEATHER ZONES 624 AND 625 INCLUDING THE FREMONT-WINEMA NATIONAL FOREST AND BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 1 AM PDT MONDAY. ANOTHER ROUND OF THUNDERSTORMS TONIGHT IN SOUTHERN OREGON WITH INCREASED COVERAGE IN ZONES 624 AND 625. EXPECT ISOLATED THUNDERSTORMS TO INCREASE TO SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING INTO THE NIGHT. THESE STORMS WILL HAVE HEAVY RAIN IN THE CORE OF THE STORMS. HOWEVER...NUMEROUS STRIKES WILL HIT OUTSIDE OF THE RAIN SHAFTS IN VERY DRY FUELS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SVEN
1 follow-up statement
000 WWUS86 KMFR 240807 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 107 AM PDT MON JUL 24 2006 ORZ624-625-240915- /O.EXP.KMFR.FW.W.0004.000000T0000Z-060724T0800Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 107 AM PDT MON JUL 24 2006 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING FOR FIRE WEATHER ZONES 624 AND 625 INCLUDING THE FREMONT-WINEMA NATIONAL FOREST AND BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES IS NO LONGER IN EFFECT. THUNDERSTORMS HAVE DISSIPATED. EXPECT ONLY ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING. $$ DW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 23, 1:50 PM PDT, 53 minutes earlier.
Area forecast discussion, Jul 23, 1:50 PM PDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 150 PM PDT SUN JUL 23 2006 .DISCUSSION... INSTABILITY IS EVIDENT IN THE ACCAS IN JACKSON AND JOSEPHINE COUNTIES SO WILL ADD ISOLATED THUNDERSTORMS FOR THIS EVENING. OTHERWISE MONSOONAL MOISTURE FLOWING AROUND THE EDGE OF THE HIGH WILL ADVECT OVER EASTERN HALF OF THE CWA AGAIN MONDAY AND TUESDAY AND WITH AFTERNOON HEATING WILL BUILD INTO THUNDERSTORMS. SISKIYOU COUNTY WILL CONTINUE TO SEE ACTIVITY BUT MODOC...KLAMATH... AND LAKE COUNTIES LOOK TO BE IN THE THICK OF IT. RIDGE BEGINS TO RETREAT TO GREAT BASIN MONDAY AS A WEAK TROUGH BEGINS TO DEVELOP OFFSHORE. THIS WILL BEGIN A VERY SLIGHT COOLING TREND WEST OF THE CASCADES. WEAK TROUGH MOVES ONSHORE TUESDAY WITH A WEAK MARINE PUSH FOR THE UMPQUA BASIN. THE RIDGE RETURNS WEDNESDAY AND STRENGTHENS A BIT ON THURSDAY. LOOKS LIKE A MINI HEAT WAVE AS RIDGE IS NOT QUITE AS STRONG ALONG WITH A WEAK SOUTHWEST FLOW. MODELS KEEP INDICATING COOLING NEXT WEEKEND. THEY ARE PROBABLY TOO STRONG WITH A TROUGH ALONG THE COAST BUT IN THE EXTENDED RANGE DISCUSSION A TROUGH IS FAVORED. && .AVIATION...VFR. INLAND THUNDERSTORMS MAINLY ALONG AND EAST OF THE CASCADES AND IN THE SISKIYOUS. && .MFR WATCHES/WARNINGS/ADVISORIES... .OR...SMALL CRAFT ADVISORY FOR WIND AND SEAS FLORENCE TO CA BORDER. .CA...SMALL CRAFT ADVISORY FOR WIND AND SEAS CA BORDER TO PT ST GEORGE. && 11
In the hours before
Local storm report, Jul 23, 11:14 AM PDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1114 AM PDT SUN JUL 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 AM EXCESSIVE HEAT 4 NNE HILT 42.06N 122.60W
07/23/2006 M100 F JACKSON OR TRAINED SPOTTER
YESTERDAYS TEMPERATURE
&&
BUNKERNearby
Red Flag Warnings in Oregon, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.